MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAONE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAONE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number B5SHF
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during the insertion of the trocar in a procedure, the cannula broke, blue trocar particles were disseminated in the patient's abdominal cavity and could not be recovered in their entirety.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device and one photograph of a device.A visual inspection of the returned photo noted: the photo depicts the top of the trocar and cannula.The cannula appears to be broken.A visual inspection of the returned product noted: the distal end of the bladed obturator was gouged.The trocar, cannula, duckbill and circular seals appeared intact.A functional evaluation found that the device passed an air leak test.The cannula tip was checked with a 221.Pin gauge and was in spec.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.Replication of the gouged distal end of the obturator may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during the insertion of the trocar in a laparoscopic appendectomy, the cannula broke, blue trocar particles were disseminated in the patient's abdominal cavity, the particles were aspirated but could not be recovered in their entirety.

Brand Name
VERSAONE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8331284
Report Number9612501-2019-00229
Device Sequence Number13464441
Product Code GCJ
UDI-Device Identifier10884521539815
UDI-Public10884521539815
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberB5SHF
Device Catalogue NumberB5SHF
Device Lot NumberJ8A0181X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer02/24/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;